Alert archive / Louisiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 69, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2003, 4:56 PM CDT for Red River Parish, Louisiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 4:56 PM CDT (21:56 UTC)
- Expired
- Apr 20, 2003, 6:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
811 WUUS54 KSHV 202156 SVRSHV LAC081-202300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 455 PM CDT SUN APR 20 2003 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA * UNTIL 600 PM CDT * AT 455 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL DE SOTO PARISH...OR ABOUT 10 MILES NORTHEAST OF MANSFIELD...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHWESTERN RED RIVER PARISH AT 510 PM CDT RURAL NORTHERN RED RIVER PARISH AT 520 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO THE SIZE OF GOLFBALLS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RED RIVER PARISH IN NORTHWEST LOUISIANA UNTIL 600 PM CDT. LAT...LON 3206 9349 3224 9358 3222 9325 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:10 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 20, 3:10 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT SUN APR 20 2003 CONVECTION ACROSS SE TX KINDA REMINDS ME OF EASTER 2000...REVISITED. CAN/T SEEM TO ESCAPE AN EASTER WEEKEND W/O SOME FORM OF SEVERE WEATHER ACROSS THE ARK-LA-TEX. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG THE COLD FRONT THIS AFTERNOON...WHICH EXTENDS ALONG A MAGNOLIA...TO SHREVEPORT...TO NACOGDOCHES LINE AS OF 19Z. FRONT MAKING A LITTLE MORE PROGRESS THAN PREVIOUSLY THOUGHT. 19Z LAPS ANALYSIS INDICATING INCREASING INSTABILITY OUT AHEAD OF THE FRONT...WITH LI/S -4-(-6)... AND CAPES IN THE 1700-2500 J/KG...WHICH COINCIDES WITH THETA E AXIS. CURRENT THINKING IS THAT WE SHOULD HAVE SOME CONVECTION FILLING IN E OF AN ELD...TO RSN...TO IER LINE...WHERE GREATEST INSTABILITY/WARMER TEMPERATURES ARE PRESENT. HOWEVER...BEST FORCING/SHORTWAVE ENERGY WILL REMAIN TO THE SOUTH WITH SE TX/SW LA CONVECTION...AND EXPECTING ACTIVITY TO DIMINISH SOME AFTER SUNSET AND THE LOSS OF HEATING. THIS WILL NOT CARRY SEVERE IN THE ZONES...AS THREAT APPEARS REMOTE. WILL CARRY LOW EVENING POPS ALONG I-20...WITH HIGHER CHANCE POPS CARRYING OVER ALL NIGHT EAST AND DOWN SOUTH IN CASE FRONT SHOULD SLOW. SURFACE RIDGE BUILDS INTO OK MONDAY...BUT SKY WILL BE SLOW TO CLEAR OUT AS MID LEVEL MOISTURE TRIES TO HANG TOUGH AS H700 WINDS BECOME MORE WESTERLY AS UPPER LOW OVER MIDWEST MOVES EAST. SW FLOW ALOFT RETURNS TO W TX MONDAY NITE AS UPPER LOW OUT WEST MOVES EAST INTO THE ROCKIES...ALLOWING MOISTURE TO MOVE NEWARD. RETURN FLOW NEVER GETS REESTABLISHED UNTIL TUES. NITE/WED TIME FRAME...BUT MODELS SHOWING WEAK SHORTWAVE ENERGY/INCREASING ELEVATED MOISTURE MOVING EAST ACROSS NE TX TUESDAY. WILL KEEP SLIGHT CHANCE POPS FOR THIS AREA. CYCLOGENESIS BEGINS WEDNESDAY AS UPPER LOW FROM THE WEST MOVES THROUGH THE ROCKIES...SENDING STRONG RETURN FLOW NORTHWARD ACROSS THE AREA. AVN CONTINUES TO GENERATE A LINE OF CONVECTION ACROSS THE REGION WEDNESDAY NIGHT/THURSDAY MORNING AHEAD OF AMPLIFYING UPPER LOW. WILL MAINTAIN HIGH CHANCE POPS DUE TO TIMING UNCERTAINTIES. SURFACE LOW THEN SINKS SOUTH THURSDAY...SENDING THE WEST TX DRY LINE EAST DURING THE AFTERNOON. THUS...WE COULD BE DEALING WITH ANOTHER ROUND OF CONVECTION THURSDAY/EARLY FRIDAY. LOOKING FOR CALMER AND DRIER CONDITIONS SHAPING UP FOR THE WEEKEND. THX LZK FOR COORDINATION CALL. PRELIMS ARE NEXT... FCSTID = 15 SHV 55 77 52 76 / 20 0 0 0 MLU 58 77 51 76 / 40 0 0 0 TXK 52 76 51 76 / 0 0 0 0 TYR 52 77 53 76 / 0 0 0 20 LFK 58 78 53 77 / 20 0 0 20 .SHV...NONE.
Hazardous weather outlook, Apr 20, 12:00 PM CDT, 4 hours 56 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP MAINLY ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL SLOWLY MOVE SOUTHEAST THROUGH THE REGION. SOME SHOWER ACTIVITY MAY PERSIST ACROSS DEEP EAST TEXAS AND PORTIONS OF NORTHCENTRAL LOUISIANA OVERNIGHT...BEFORE THE FRONT PUSHES SOUTH TO THE COAST MONDAY MORNING. DUE TO ABUNDANT CLOUD COVER WHICH WILL LIMIT AFTERNOON HEATING...AND WEAK WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE...ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MIDWEST FROM THE ROCKIES AROUND MIDWEEK...BRINGING WITH IT A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND EARLY THURSDAY. HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Apr 20, 3:00 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
300 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM HUNTINGTON TX .88 INCH HAIL
04/20/03 ANGELINA REPORTED BY LAW
ENFORCEMENTLocal storm report, Apr 20, 4:05 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
405 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 9 E HUNTINGTON TX 2.75 INCH HAIL
04/20/03 ANGELINA REPORTED BY TV
STATIONLocal storm report, Apr 20, 4:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
415 PM CDT SUN APR 20 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM CASTOR LA 2.75 INCH HAIL
04/20/03 BIENVILLE REPORTED BY
GENERAL PUBLICThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:29 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| Apr 20, 3:41 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Apr 20, 5:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
| Apr 20, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.